Zoladex and HRT advice/experience please

Hi, I'm just wondering if others could help with experience of this as I'm on zoladex for 3 months cold turkey then livial HRT is added at my 3rd injection but as this is to treat an endometrioma & severe sciatica, back & hip pain too (which seems to be starting to respond a little) if the HRT is added will the pain then start to come back?! What does the HRT actually do? I'm unsure of what's next as zoladex is only a short intervention so concerned what's next I don't think I could take any more surgery yet so will have to see what my gynaecologist has planned next in Feb. Just apprehensive of it all. I know HRT will help with the hot flushes but what else does it do? Thanks in advance x

Last edited by

3 Replies

oldestnewest
  • HRT is to give you a very small dose of oestrogen to help prevent osteoporosis and heart disease which are both caused by lack of the hormone. It should also help with things like flushes and joint pain. It shrinks the endo growths to either make surgery easier or to buy you some time before you need surgery again.

  • So I have been on a similar injection, a 3 month course of decepeptyl and tibolone (HRT) as an add-back therapy, (to reduce the symptoms of the injections)! I found that the first injection initially made the pain worse as expected and then it died down, and between the 2-3 injection I bled for 2 days! The injection meant hardly any pain for me, but the side effects were bad! The HRT definitely helped the hot flushes, was getting to the point of nearly passing out, however I did gain about a stone in weight :(! And I go to the gym 2-3x a week when the pain is okay. Since stopping the injections (10/11wks ago) I have experienced MAJOR hot flushes and have been put on clonodine for them, which has helped immensely, I am constantly tired and. Become quite spotty, as well as still having no signs of ovulation returning. Was admitted to hospital week before xmas with a 'flare' and a scan showed that the right ovary is inactive and the left couldn't be seen.. so unfortunately not a good story as now TTC but here's hoping! Would definitely recommend the HRT, but everyone reacts differently :) xx

  • Thank you, sounds a bad time for you. It's all just experimental to see what happens isn't it which is annoying as we get so many side effects. I'm getting half way through my injections now and the pain is easing a little but not a lot in my leg. My pelvic pain is worse though right now. The hot flushes are awful but tolerable to the other severe pain. The headaches are worse though. It's just hard having to live in pain and choose which side effects you can tolerate to function on. Wish you all the best x

You may also like...